MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION CONTEGRA; CONDUIT,VALVED,PULMONIC

MEDTRONIC HEART VALVE DIVISION CONTEGRA; CONDUIT,VALVED,PULMONIC
Model Number 200H12
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Death (1802); Low Blood Pressure/ Hypotension (1914); Sepsis (2067); Complete Heart Block (2627)
Date of Event 12/27/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that 24 hours post implant of this 12mm pulmonary valved conduit used in this pediatric patient in the mitral position there were positive blood cultures for sepsis.The cause of sepsis was unknown as the patient was very sick with an open chest.The pulmonary conduit was implanted inside of a 14mm dacron tube due to severe mitral regurgitation.Three days post implant the patient experienced complete atrio-ventricular (av) block, persistent hypotension and moderate aortic insufficiency requiring escalation in extracorporeal membrane oxygenation (ecmo) flows.This case was further complicated by right sided seizure activity.There was increasingly elevated lactates and progressive acidosis.Three days later, after discussing with the patient's family regarding the grim short and long term prognosis, they requested to discontinue all heroic life support measures.The patient was discontinued from extracorporeal and ventilator support and passed away immediately thereafter.No autopsy was performed and the device remains in the patient and will not be returned.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CONTEGRA
Common Device Name
CONDUIT,VALVED,PULMONIC
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key8260606
Report Number2025587-2019-00259
Device Sequence Number1234050
Product Code MWH
UDI-Device Identifier00643169616899
UDI-Public00643169616899
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
H020003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2021
Device Model Number200H12
Device Catalogue Number200H12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age11 DA
Patient Weight4